Alert archive / Iowa / Tornado Warnings in 2009

Tornado Warning 5, NWS Quad Cities, IA

April 26, 20094 counties in Iowa

NWS Quad Cities, IA issued this tornado warning at Apr 26, 2009, 5:12 PM CDT for 4 counties in Iowa. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2009, 5:12 PM CDT (22:12 UTC)
Expired
Apr 26, 2009, 6:00 PM CDT
In force
48 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Delaware County, IA, Dubuque County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:15 PM CDTHAIL 0.751 S Delhi, IA
Apr 26, 5:23 PM CDTTORNADO1 Sw Buck Creek, IATORNADO STILL ON GROUND.
Apr 26, 5:27 PM CDTTORNADO1 Nw Buck Creek, IATORNADO CROSSED D47.
Apr 26, 5:31 PM CDTTSTM WND DMG3 Sw Buck Creek, IAPOSSIBLE TORNADO DAMAGE. BUILDING DAMAGED AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 5:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 262212
TORDVN
IAC055-061-105-113-262300-
/O.NEW.KDVN.TO.W.0005.090426T2212Z-090426T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 PM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  NORTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST IOWA...
  NORTHWESTERN DUBUQUE COUNTY IN NORTHEAST IOWA...

* UNTIL 600 PM CDT.

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR COGGON...OR 15 MILES NORTHWEST OF ANAMOSA...MOVING
  NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  RYAN AROUND 515 PM CDT...
  BUCK CREEK AROUND 525 PM CDT...
  TURTLE CREEK PARK AND BAILEYS FORD PARK AROUND 530 PM CDT...
  HOPKINTON...DELHI AND DELAWARE AROUND 535 PM CDT...
  EARLVILLE AROUND 540 PM CDT...
  WORTHINGTON AROUND 545 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

ABANDON A MOBILE HOME OR VEHICLE IMMEDIATELY FOR A MORE SUBSTANTIAL
SHELTER. IF NO SAFE SHELTER IS AVAILABLE...MOVE TO A DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

&&

LAT...LON 4247 9081 4217 9153 4229 9161 4265 9109
      4265 9107
TIME...MOT...LOC 2211Z 233DEG 29KT 4227 9147

$$

SHEETS
4 follow-up statements
000 
WWUS53 KDVN 262224
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
524 PM CDT SUN APR 26 2009

IAC055-061-262300-
/O.CON.KDVN.TO.W.0005.000000T0000Z-090426T2300Z/
DUBUQUE IA-DELAWARE IA-
524 PM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN DELAWARE AND NORTHWESTERN DUBUQUE COUNTIES...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR BUCK
CREEK...OR 12 MILES SOUTH OF MANCHESTER...MOVING NORTHEAST AT 30 MPH.
AT 520 PM...TRAINED SPOTTERS REPORTED A TORNADO AROUND 1 TO 2 MILES 
SOUTHWEST OF BUCK CREEK. 

THE TORNADO WILL BE NEAR...
  BUCK CREEK AROUND 525 PM CDT...
  DELHI...TURTLE CREEK PARK AND HOPKINTON AROUND 535 PM CDT...
  EARLVILLE AROUND 545 PM CDT...
  WORTHINGTON AROUND 550 PM CDT...
  DYERSVILLE AROUND 555 PM CDT...
  NEW VIENNA AND MEKEE AROUND 600 PM CDT...

A SEPARATE SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL LARGER THAN 
1 INCH IN DIAMETER HAS DEVELOPED OVER NORTHERN LINN COUNTY NEAR 
COGON. THIS STORM WILL HAVE THE POTENTIAL TO INTENSIFY AND PRODUCE A 
TORNADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

&&

LAT...LON 4247 9081 4229 9136 4229 9142 4232 9147
      4233 9149 4265 9109 4265 9107
TIME...MOT...LOC 2220Z 231DEG 28KT 4231 9143

$$

SHEETS
000 
WWUS53 KDVN 262234
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CDT SUN APR 26 2009

IAC055-061-262300-
/O.CON.KDVN.TO.W.0005.000000T0000Z-090426T2300Z/
DUBUQUE IA-DELAWARE IA-
534 PM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN DELAWARE AND NORTHWESTERN DUBUQUE COUNTIES...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO. THIS TORNADO WAS ABOUT 2 MILES NORTH OF BUCK 
CREEK...OR 10 MILES SOUTHEAST OF MANCHESTER...MOVING NORTHEAST AT 30 
MPH.

THE TORNADO WILL BE NEAR...
  EARLVILLE AROUND 545 PM CDT...
  WORTHINGTON AROUND 550 PM CDT...
  DYERSVILLE AROUND 555 PM CDT...
  MEKEE...NEW VIENNA...FARLEY AND LUXEMBURG AROUND 600 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF GOLF 
BALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

&&

LAT...LON 4247 9081 4229 9136 4229 9142 4232 9147
      4233 9149 4265 9109 4265 9107
TIME...MOT...LOC 2232Z 231DEG 28KT 4237 9134

$$

SHEETS
000 
WWUS53 KDVN 262242
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
542 PM CDT SUN APR 26 2009

IAC055-061-262300-
/O.CON.KDVN.TO.W.0005.000000T0000Z-090426T2300Z/
DUBUQUE IA-DELAWARE IA-
542 PM CDT SUN APR 26 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST
CENTRAL DELAWARE AND NORTHWESTERN DUBUQUE COUNTIES...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED JUST EAST OF  
DELHI...OR 11 MILES SOUTHEAST OF MANCHESTER...MOVING NORTHEAST AT 25 
MPH.

THE TORNADO WILL BE NEAR...
  EARLVILLE AROUND 545 PM CDT...
  DYERSVILLE...MEKEE...NEW VIENNA AND FARLEY AROUND 600 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF 
QUARTERS. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

&&

LAT...LON 4249 9084 4238 9122 4237 9131 4239 9134
      4243 9135 4265 9109 4265 9107
TIME...MOT...LOC 2241Z 235DEG 22KT 4241 9126

$$

SHEETS
000 
WWUS53 KDVN 262252
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
552 PM CDT SUN APR 26 2009

IAC055-061-262300-
/O.CAN.KDVN.TO.W.0005.000000T0000Z-090426T2300Z/
DUBUQUE IA-DELAWARE IA-
552 PM CDT SUN APR 26 2009

...THE TORNADO WARNING FOR EAST CENTRAL DELAWARE AND NORTHWESTERN
DUBUQUE COUNTIES IS CANCELLED...

THIS TORNADO WARNING HAS BEEN REPLACED BY A NEW TORNADO WARNING FOR 
FAR EASTERN DELAWARE COUNTY INTO NORTHERN DUBUQUE COUNTY UNTIL 630 
PM CDT. AT 546 PM CDT...DOPPLER RADAR INDICATED A TORNADO JUST 
SOUTHWEST OF DYERSVILLE...MOVING NORTHEAST AROUND 30 MPH.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWEST ILLINOIS.

LAT...LON 4249 9084 4238 9122 4237 9131 4239 9134
      4243 9135 4265 9109 4265 9107
TIME...MOT...LOC 2250Z 235DEG 22KT 4244 9120

$$

SHEETS
--

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:39 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 26, 3:39 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT SUN APR 26 2009

.SYNOPSIS...
A VERY ACTIVE WEATHER PATTERN CONTINUES ACROSS THE FORECAST AREA
THIS AFTERNOON.  OF MOST SIGNIFICANCE FOR THE AREA IS THE WARM FRONT
BOUNDARY THAT HAS BEEN SITTING OVER THE AREA FOR THE LAST 24 HOURS
HAS NOW SHIFTED TO JUST NORTH OF HERE...DRAPED FROM JUST NORTH OF
OMAHA...TO NEAR WATERLOO...AND EAST INTO SOUTHERN WISCONSIN AS OF 2
PM THIS AFTERNOON.  AREAS OF SHOWERS AND THUNDERSTORMS HAVE BEEN
MOVING ACROSS THE FORECAST AREA AS THIS BOUNDARY MOVED NORTH
OVERNIGHT AND THIS MORNING.  RAINFALL REPORTS HAVE RANGED FROM LESS
THAN A HALF INCH IN THE SOUTHEASTERN COUNTIES...UP TO 2.5 INCHES FOR
A FEW LOCATIONS IN OUR NORTHERN COUNTIES JUST IN THE LAST 24 HOURS.
THE RAINFALL HAS NOT BEEN TOO HEAVY IN A SHORT PERIOD THUS FAR...AND
NO FLOODING HAS BEEN REPORTED. HOWEVER...SOILS ARE NOW QUITE
SATURATED...AND ANY ADDITIONAL INTENSE RAINFALL WILL POSE A FLASH
FLOOD THREAT.   ..LE..

&&

.DISCUSSION...
MAIN FOCUS REMAINS ON SHORT TERM PORTION OF FORECAST. ADVANCING
COLD FRONT...STRONG LOW LEVEL JET AND HIGH PW AIRMASS WILL
CONTINUE THREAT OF HEAVY RAINFALL AND SEVERE THUNDERSTORMS.

THIS AFTERNOON...BASED ON SATELLITE AND RADAR TRENDS...ENVIRONMENT
UPSTREAM ACROSS FAR SE IA...NRN MO AND WESTERN IL APPEARS TO BE
CAPPED WITH DEEP MIXING RESULTING IN SURFACE DEWPOINTS DRYING
INTO THE 50S. THIS..ALONG WITH A LACK OF STRONG SHORTWAVE TRIGGER
LOOKS TO SUPPORT MODELS THAT KEEP THE SEVERE CONVECTION FOCUSED
CLOSER TO THE LOW LEVEL BOUNDARY FURTHER WEST THROUGH 06Z. HAVE
BACKED OFF ON EVENING POPS SLIGHTLY...THINKING DEVELOPMENT INTO
THE WEST STILL LIKELY BY MIDNIGHT. WITH THE 50 TO 65 KT LOW LEVEL
JET FEEDING HIGH PW AIRMASS WILL CONTINUE THREAT OF HEAVY RAINFALL
RATES WITH STORMS ALONG AND AHEAD OF THE ADVANCING COLD FRONT LATE
TONIGHT INTO MON MORNING. LATEST MODELS AND FRONTAL TIMING HAS
SLOWED PROGRESSION OF THE HEAVY RAINFALL THREAT SOME...WITH
THUNDERSTORM COMPLEXES LIKELY IN A DIURNAL DISSIPATING PHASE AS
THEY CROSS INTO CENTRAL CWFA SHORTLY AFTER SUNRISE. HAVE BACKED
OFF ON QPF AMOUNTS TO RANGE OF 1 TO 2 INCHES OVERNIGHT PRIMARILY
WEST OF HWY 218. WITH THIS AREA HAVING THE LOWEST FFG VALUES AND
HIGHER RAINFALL AMOUNTS OVER THE PAST FEW DAYS...WILL KEEP FLASH
FLOOD WATCH GOING THERE. SMALLER AREAS FURTHER EAST INCLUDING
PORTIONS OF THE QUAD CITIES THAT HAD RAINFALL IN EXCESS OF 2
INCHES LAST NIGHT WILL NEED TO BE MONITORED...BUT LEFT OUT OF
WATCH AS OVERSIGHT FOCUS LOOKS TO STAY OUT WEST. MADE SLIGHT
ADJUSTMENT IN TIMING TO EXPIRE AT 17Z IN EARLIER UPDATE AND ADDED
CLINTON AND CEDAR COUNTIES...WHERE THERE IS AN OVERLAP BETWEEN
HIGHER TOTALS FROM LAST NIGHT/S RAINFALL AND BETTER CHANCES FOR
HEAVY RAINFALL RATES LATE TONIGHT.

ENTIRE AREA IS UNDER THE DAY 1 SPC SLIGHT RISK...AND SE PORTIONS
IN DAY 2 THREAT AS WELL. STRONG LOW LEVEL SHEAR WILL KEEP
POTENTIAL FOR BOWING SEGMENTS AND SEVERE WIND GUSTS WITH
THUNDERSTORM COMPLEXES...ESPECIALLY LATE THIS EVENING. LARGE HAIL
REMAINS A SECONDARY THREAT...BUT THIS MAY BE LIMITED BY THE DEEP
SATURATION. IT WOULD LIKELY TAKE A STRONG ROTATION TO PRODUCE
LARGE HAIL. AN ISOLATED TORNADO THREAT STILL EXISTS BEFORE
ENVIRONMENT GETS TOO WORKED OVER AND SATURATED LATE TONIGHT.

ALTHOUGH THE SURFACE FRONT PUSHES THROUGH MONDAY AFTERNOON...THE
MAIN MID LEVEL SHORTWAVE IS NOW SHOWN TO LAG AND NOT PUSH THROUGH
UNTIL LATE AFTERNOON AND EVENING. THIS WILL KEEP SHOWERS...AND
ISOLATED THUNDERSTORM CHANCES AROUND WELL INTO EVENING.

BEYOND...SHORTWAVE RIDGING AND HIGH PRESSURE AT THE SURFACE TO
PROVIDE SOMEWHAT COOLER AND DRY PERIOD TUE AND WED. ANOTHER
SHORTWAVE AND SURFACE WAVE BRINGS RAIN CHANCES WED NIGHT INTO THU
NIGHT. STILL CONSIDERABLE UNCERTAINTY TOWARD THE WEEKEND. TRENDED
CLOSE TO HPC CONSENSUS SOLUTION WITH SLIGHT CHANCE POPS
THROUGHOUT SAT AND SUN.
..SHEETS..

&&

.AVIATION...
SURFACE WARM FRONT HAS NOW SHIFTED TO THE NORTH OF THE
TERMINALS...LEAVING THEM WITH VFR PREVAILING CONDITIONS. SOME
SCATTERED THUNDERSTORMS ARE AROUND THE AREA...PRODUCING MVFR CIGS
AND IFR VSBYS AT TIMES IN HEAVY RAIN.  THESE CONDITIONS SHOULD
CONTINUE FOR AT LEAST A FEW MORE HOURS...AFTER WHICH THE
THUNDERSTORMS WILL GRADUALLY BECOME MORE WIDESPREAD AND CAN BE
EXPECTED TO PRODUCE IFR CONDITIONS FOR BOTH CIGS AND VSBYS.  AFTER
APPROXIMATELY 07Z TONIGHT A LARGE AREA OF SHOWERS AND THUNDERSTORMS
WILL MOVE ACROSS THE AREA...WITH WIDESPREAD MVFR CONDITIONS.  STORMS
ARE LIKELY TO PRODUCE IFR CIGS AND VSBYS...WITH LOCAL LIFR CIGS AS
WELL.  THESE CONDITIONS TO SLOWLY IMPROVE MONDAY MORNING.  ..LE..

&&

.HYDROLOGY...
RIVER FORECASTS FROM THIS MORNING...BASED ON PREVIOUS FORECAST
CYCLE QPF VALUES...PUSHED SEVERAL IA TRIBUTARY RIVERS...INCLUDING
THE WAPSI...IOWA...SKUNK AND DES MOINES...INTO MINOR TO MODERATE
FLOOD STAGE BY MID WEEK. THE ROCK RIVER IS NOW FORECAST INTO
MODERATE FLOODING AS WELL. WARNINGS FOR SEVERAL FORECAST POINTS
WERE ISSUED THIS MORNING. WILL LIKELY SEE CONSIDERABLE ADJUSTMENTS
TO FORECAST CRESTS AND TIMING AS SYSTEM UNFOLDS TONIGHT.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
     IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR JO DAVIESS.

MO...NONE.
&&

LE/SHEETS
Hazardous weather outlook, Apr 26, 4:18 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 AM CDT SUN APR 26 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-270930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
418 AM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. A
FLASH FLOOD WATCH IS IN EFFECT TONIGHT THROUGH MONDAY MORNING FOR
AREAS WEST OF A GALENA ILLINOIS...TO ANAMOSA...TO IOWA CITY...TO
FAIRFIELD LINE. PERIODS OF SHOWERS AND THUNDERSTORMS WILL BECOME
MORE SCATTERED THIS MORNING. WHILE SEVERE STORMS ARE NOT EXPECTED
THIS MORNING...HEAVY RAIN WILL BE POSSIBLE. SOILS ARE NOW
SATURATED ACROSS MUCH OF THE AREA...AND ADDITIONAL HEAVY RAIN WILL
RUN OFF. THIS AFTERNOON AND TONIGHT...A COLD FRONT WILL MOVE
TOWARD THE REGION...BRINGING MORE SHOWERS AND THUNDERSTORMS...WITH
VERY HEAVY RAIN AND FLASH FLOODING POSSIBLE. IN ADDITION...STRONG
TO SEVERE STORMS THIS AFTERNOON TONIGHT WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS AND LARGE HAIL...WITH AN ISOLATED THREAT
FOR A TORNADO ALSO POSSIBLE. THE GREATEST THREAT FOR SEVERE STORMS
WILL BE OVER EASTERN IOWA THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF FLASH FLOODING AND HEAVY RAINFALL WILL GRADUALLY
COME TO AN END MONDAY AS THE COLD FRONT SWEEPS EAST OF THE REGION.
UNTIL THE FRONT PASSES MONDAY MORNING...THERE IS ALSO A LOW CHANCE FOR A
SEVERE THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT. REPORTS
OF HEAVY RAIN TOTALS AND FLOODING WOULD BE VERY HELPFUL.

ERVIN

In the hours before

Special weather statement, Apr 26, 3:32 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 PM CDT SUN APR 26 2009

IAZ040-041-051-052-063-262200-
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO
332 PM CDT SUN APR 26 2009

...THUNDERSTORMS MOVING INTO THE AREA...

SHOWERS AND THUNDERSTORMS ARE MOVING NORTHEAST ACROSS THE AREA
THIS AFTERNOON. THESE STORMS ARE EXPECTED TO AFFECT AREAS WEST OF
A LINE FROM IOWA CITY...THROUGH CEDAR RAPIDS...TO MANCHESTER IOWA
THROUGH 430 PM THIS AFTERNOON. THE STRONGEST OF THE STORMS MAY
PRODUCE PEA SIZE HAIL...AND GUSTY WINDS TO 40 MPH. THEY WILL BRING
VERY HEAVY RAINFALL...AND MAY CAUSE SOME PONDING OF WATER ON
ROADS.

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL
THE STORM HAS PASSED.
Special weather statement, Apr 26, 4:14 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 PM CDT SUN APR 26 2009

IAZ040-041-051>053-063>065-262215-
BENTON-BUCHANAN-CEDAR-DELAWARE-IOWA-JOHNSON-JONES-LINN-
414 PM CDT SUN APR 26 2009

...THUNDERSTORMS MOVING ACROSS THE AREA...

AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
JESUP TO SHELLSBURG TO OXFORD...MOVING EAST AT 35 MPH.

* THUNDERSTORMS WILL BE NEAR...
  URBANA...PALO...JESUP AND FAIRFAX AROUND 420 PM CDT...
  TIFFIN AND SWISHER AROUND 425 PM CDT...
  TODDVILLE...SHUEYVILLE...OAKDALE AND HIAWATHA AROUND 430 PM CDT...

THE STRONGEST OF THE STORMS MAY PRODUCE PEA SIZE HAIL...WINDS
GREATER THAN 35 MPH... AND HEAVY RAIN.  THE VERY HEAVY RAIN MAY
PRODUCE PONDING OF WATER ON ROADS AND OTHER LOCALIZED FLOODING IN
FLOOD PRONE AREAS.  LOCALIZED FLOODING HAS BEEN REPORTED IN JESUP
IOWA.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4230 9115 4177 9102 4153 9192 4207 9206
      4230 9222 4230 9207 4258 9209 4265 9182
      4265 9139
TIME...MOT...LOC 2111Z 250DEG 29KT 4246 9218 4210 9193
          4165 9182

LE
Local storm report, Apr 26, 4:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             CENTER POINT            42.19N 91.78W
04/26/2009  M0.88 INCH       LINN               IA   EMERGENCY MNGR

0449 PM     HAIL             5 E CENTER POINT        42.19N 91.68W
04/26/2009  M1.00 INCH       LINN               IA   TRAINED SPOTTER

&&

14
Local storm report, Apr 26, 4:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TORNADO          5 W CENTRAL CITY        42.20N 91.62W
04/26/2009                   LINN               IA   TRAINED SPOTTER

&&

14
Local storm report, Apr 26, 5:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
503 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TORNADO          1 N ALBURNETT           42.16N 91.62W
04/26/2009                   LINN               IA   TRAINED SPOTTER

            BRIEF TOUCHDOWN. WAS ON GROUND FOR ABOUT A MINUTE.
            TORNADO KNOCKED DOWN SOME POWER LINES.

&&

LE
Local storm report, Apr 26, 5:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             3 W COGGON              42.28N 91.59W
04/26/2009  M1.75 INCH       LINN               IA   TRAINED SPOTTER

            GOLF BALL SIZED HAIL JUST ENDED ABOUT 3 MILES WEST OF
            COGGON.

&&

14

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:25 PM CDTSpecial Weather StatementDVNHenry, Jefferson, Washington50 min
Apr 25, 9:32 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more58 min
Apr 25, 9:45 PM CDTSpecial Weather StatementDVNCedar, Clinton, Des Moines, Henry, Lee, Louisa and 2 more90 min
Apr 26, 2:20 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Delaware, Dubuque, Iowa and 4 more3 hr
Apr 26, 3:04 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 8 more24 hr
Apr 26, 4:32 AM CDTSpecial Weather StatementDVNClinton, Scott118 min
Apr 26, 4:34 AM CDTSpecial Weather StatementDVNClinton, Scott116 min
Apr 26, 9:49 AM CDTRiver Flood WarningDVNJones, Linn5 days
Apr 26, 9:49 AM CDTRiver Flood WarningDVNClinton, Scott10 days
Apr 26, 9:56 AM CDTRiver Flood WarningDVNKeokuk6 days
Apr 26, 10:01 AM CDTRiver Flood WarningDVNLee35 hr
Apr 26, 10:52 AM CDTRiver Flood WarningDVNIowa, Johnson12 days
Apr 26, 4:14 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Delaware, Johnson, Jones and 1 more61 min
Apr 26, 4:41 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Linn23 min
Apr 26, 4:52 PM CDTTornado WarningDVNDelaware, Linn23 min
Apr 26, 5:48 PM CDTTornado WarningDVNDelaware, Dubuque42 min
Apr 26, 6:27 PM CDTTornado WarningDVNDubuque18 min
Apr 26, 6:30 PM CDTFlash Flood WarningDVNDelaware5 hr

Nearby

Tornado Warnings in Iowa, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.